Journal Article

Passivity and passification of jump time-delay systems

Magdi S. Mahmoud

in IMA Journal of Mathematical Control and Information

Published on behalf of Institute of Mathematics and its Applications

Volume 23, issue 2, pages 193-209
Published in print June 2006 | ISSN: 0265-0754
Published online June 2006 | e-ISSN: 1471-6887 | DOI:
Passivity and passification of jump time-delay systems

Show Summary Details


In this paper, the problems of passivity and passification of a class of linear jumping time-delay systems are investigated. The jumping parameters are modelled as a continuous-time, discrete-state Markov process. The interplay between time-delay pattern and passivity concept is examined leading to three distinct cases: passivity with weak delay dependence, passivity with strong delay dependence (PSDD) and passivity with functional time delay. In the case of PSDD, a new state transformation is developed to exhibit the delay dependence. It is established that the passivity conditions can always be cast in a linear matrix inequality format. Complete results on state feedback passification are subsequently developed.

Keywords: jumping time-delay systems; weak delay dependence; strong delay dependence; functional delay dependence; passivity; feedback passification

Journal Article.  0 words. 

Subjects: Mathematics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.